Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 8, 2016, 8:02 PM MDT for Teton County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 8:02 PM MDT (02:02 UTC)
- Expired
- May 8, 2016, 8:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Teton County, WY
The radar
The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WUUS55 KRIW 090202
SVRRIW
WYC039-090230-
/O.NEW.KRIW.SV.W.0002.160509T0202Z-160509T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
802 PM MDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL TETON COUNTY IN NORTHWESTERN WYOMING...
* UNTIL 830 PM MDT
* AT 801 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTA...
MOVING SOUTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GRAND TETON AROUND 830 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TETON
CAMPGROUND...TARGHEE VILLAGE GOLF COURSE...JENNY LAKE CAMPGROUND AND
GRAND TARGHEE RESORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4385 11105 4391 11092 4370 11065 4355 11096
4369 11105
TIME...MOT...LOC 0201Z 326DEG 5KT 4380 11096
HAIL...1.00IN
WIND...<50MPH
$$
BRAUN2 follow-up statements
712
WWUS55 KRIW 090210
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
810 PM MDT SUN MAY 8 2016
WYC039-090230-
/O.CON.KRIW.SV.W.0002.000000T0000Z-160509T0230Z/
TETON-
810 PM MDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR WEST CENTRAL TETON COUNTY...
AT 810 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTA...MOVING
SOUTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
GRAND TETON AROUND 830 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TETON
CAMPGROUND...TARGHEE VILLAGE GOLF COURSE...JENNY LAKE CAMPGROUND AND
GRAND TARGHEE RESORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4385 11105 4391 11092 4370 11065 4355 11096
4369 11105
TIME...MOT...LOC 0210Z 326DEG 5KT 4379 11095
HAIL...1.00IN
WIND...<50MPH
$$
BRAUN447
WWUS55 KRIW 090228
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
828 PM MDT SUN MAY 8 2016
WYC039-090238-
/O.EXP.KRIW.SV.W.0002.000000T0000Z-160509T0230Z/
TETON-
828 PM MDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TETON COUNTY WILL
EXPIRE AT 830 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RIVERTON.
LAT...LON 4385 11105 4391 11092 4370 11065 4355 11096
4369 11105
TIME...MOT...LOC 0224Z 326DEG 5KT 4379 11095
$$
BRAUNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:17 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 8, 3:17 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 317 PM MDT SUN MAY 8 2016 .SHORT TERM...TONIGHT THROUGH MONDAY COOL WET WEATHER WITH EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT MAINLY CENTRAL AND WEST. LOCAL HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE FLASH FLOODING WITH THE RAIN COMBINING WITH LOWER ELEVATION SNOW MELT FILLING RIVERS AND STREAMS IN AND AROUND THE WESTERN AND CENTRAL MOUNTAINS. SOME SHOWERS AND CLOUDS WILL LINGER INTO MONDAY MORNING IN THE WEST. THE MAIN UPPER LOW THAT HAS IMPACTED THE AREA THE PAST FEW DAYS WILL MOVE EAST OF THE AREA TONIGHT...ALLOWING A PACIFIC TROUGH TO TAKE ITS PLACE MONDAY AND TUESDAY. THERE WILL BE SOME WARMING ON MONDAY WITH SHOWERS AND A FEW THUNDERSTORMS. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY AS THE PACIFIC TROUGH MOVES IN ON MONDAY NIGHT AND TUESDAY SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE WITH SNOW INCREASING IN THE NORTH SPREADING SOUTH ABOVE 7500 FEET THROUGH WEDNESDAY. SNOW LEVELS SHOULD LOWER TO AROUND 7500 FEET IN THE NORTH TUESDAY NIGHT. FREEZING TEMPERATURES MAY OCCUR IN THE BIGHORN AND WIND RIVER BASIN TUESDAY NIGHT WITH THE COLDEST TEMPERATURES IN THE WESTERN AND NORTHERN MOUNTAINS IN A FEW WEEKS. WEDNESDAY NIGHT SEES THE PACIFIC TROUGH MOVE EAST WITH RIDGING AND DRYING AND WARMING THURSDAY AND FRIDAY. FRIDAY NIGHT AND SATURDAY CLIPPERS COMING ACROSS MONTANA WILL BRUSH THE NORTH AND EVENTUALLY DIG FAR ENOUGH SOUTH TO SPREAD SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA SATURDAY EVENING AND SUNDAY. && .AVIATION.../00Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI AIRPORTS SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH AROUND 06Z MONDAY. AREAS OF MVFR CONDITIONS WILL OCCUR OVER SOUTHWEST WY THROUGH 03Z MONDAY. EXPECT SOME MOUNTAIN OBSCURATION THROUGH THE PERIOD. SHOWERS COULD REDEVELOP AFTER 18Z TUESDAY AT ALL TAF SITES...WITH THE BEST CHANCE OF SHOWERS IN VICINITY OF KJAC AND KRKS. EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND AIRPORTS SCATTERED RAIN SHOWERS OVER MOST OF THE REGION THROUGH 00Z MONDAY. AREAS OF MVFR CIGS AND VSBYS WILL OCCUR. SNOW IN THE HIGHEST ELEVATIONS WITH FREQUENT MOUNTAIN OBSCURATION. AFTER 00Z MONDAY SHOWERS WILL BE DECREASING WITH VFR CONDITIONS PREVAILING. MAINLY DRY CONDITIONS ARE EXPECTED AFTER 08Z MONDAY THROUGH AROUND 18Z MONDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REDEVELOP AFTER 19Z MONDAY...WITH THE BEST COVERAGE IN VICINITY OF KCOD. PLEASE SEE INDIVIDUAL TERMINAL SITES FOR MORE DETAILS. && .FIRE WEATHER... COOL WET WEATHER WITH EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. LOCAL HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE FLASH FLOODING WITH THE RAIN COMBINING WITH LOWER ELEVATION SNOW MELT FILLING RIVERS AND STREAMS. SOME SHOWERS AND CLOUDS WILL LINGER INTO MONDAY MORNING. THE MAIN UPPER LOW THAT HAS IMPACTED THE AREA THE PAST FEW DAYS WILL MOVE EAST OF THE AREA TONIGHT...ALLOWING A PACIFIC TROUGH TO TAKE ITS PLACE MONDAY AND TUESDAY. THERE WILL BE SOME WARMING ON MONDAY WITH SHOWERS AND A FEW THUNDERSTORMS. AS THE PACIFIC TROUGH MOVES IN ON TUESDAY SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE WITH SNOW INCREASING IN THE NORTH SPREADING SOUTH THROUGH WEDNESDAY. SNOW LEVELS SHOULD LOWER TO AROUND 7500 FEET IN THE NORTH TUESDAY NIGHT. RELATIVE HUMIDITY WILL REMAIN ELEVATED THROUGH WEDNESDAY. AFTERNOON MIXING HEIGHTS MAY RISE ENOUGH FOR LOW END GOOD SMOKE DISPERSAL. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 3 AM MDT MONDAY FOR WYZ012>014-023>027. FLOOD WATCH UNTIL 3 AM MDT MONDAY FOR WYZ007-017-018. && SHORT TERM...C.BAKER LONG TERM...C.BAKER AVIATION...HATTINGS FIRE WEATHER...C.BAKER
Hazardous weather outlook, May 8, 3:15 PM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 315 PM MDT SUN MAY 8 2016 WYZ001>020-022>030-092115- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 315 PM MDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...RIVER FLOOD WARNING FOR THE LITTLE WIND RIVER NEAR RIVERTON THROUGH TUESDAY MORNING... ...AREAL FLOOD WARNING FOR MUCH OF CENTRAL AND SOUTHERN FREMONT COUNTIES THROUGH 300 PM MDT MONDAY AFTERNOON... ...FLOOD WATCH FOR MUCH OF FREMONT...HOT SPRINGS...LINCOLN...TETON AND SUBLETTE COUNTIES THROUGH 3 AM MDT MONDAY MORNING... .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING IS EXPECTED TO BE WIDESPREAD ACROSS MUCH OF FREMONT COUNTY. INCREASING SHOWERS AND THUNDERSTORMS ACROSS HOT SPRINGS... FREMONT...TETON...SUBLETTE AND LINCOLN COUNTIES WILL INCREASE THE THREAT OF FLASH FLOODING WHEN COMBINED WITH LOWER ELEVATION SNOW MELT. THUNDERSTORMS ACROSS THE WESTERN MOUNTAINS MAY PRODUCE LOCALLY HEAVY RAINFALL UP TO 2 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE WEST AND NORTH MONDAY AND TUESDAY. A COLD FRONT WILL BRING MORE WIDESPREAD SHOWERS TO THE NORTH WITH SNOW DOWN TO 7500 FEET TUESDAY NIGHT AND WEDNESDAY. THUNDERSTORMS AND SHOWERS ARE EXPECTED TO INCREASE SATURDAY. WARMER TEMPERATURES FRIDAY AND SATURDAY WILL INCREASE RUNOFF FROM SNOWMELT ACROSS WESTERN AND CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...HAIL...WIND GUSTS OVER 45 MPH AS WELL AS ANY HEAVY SNOW ACCUMULATION IN THE HIGHER MOUNTAINS.
In the hours before
Special weather statement, May 8, 4:20 PM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 420 PM MDT SUN MAY 8 2016 WYZ015>018-090030- WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-WIND RIVER BASIN- LANDER FOOTHILLS- INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER 420 PM MDT SUN MAY 8 2016 THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND MOVE TO THE SOUTH SOUTHWEST...ACROSS THE WIND RIVER BASIN. THE MAIN HAZARDS WILL BE MODERATE TO BRIEF HEAVY RAINFALL ON ALREADY SATURATED GROUNDS...AND A FEW LIGHTNING STRIKES. 21
Special weather statement, May 8, 5:59 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 559 PM MDT SUN MAY 8 2016 WYZ015-017-018-090100- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- 559 PM MDT SUN MAY 8 2016 ...SPECIAL WEATHER STATEMENT... AT 556 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORTON...WHICH IS 7 MILES SOUTHWEST OF PAVILLION...MOVING SOUTH AT 25 MPH. THIS AREA IS EXPERIENCING SIGNIFICANT FLOODING ALREADY. HEAVY RAIN OF AN INCH AN HOUR WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ETHETE AROUND 615 PM MDT. FORT WASHAKIE AROUND 625 PM MDT. LANDER AND MILFORD AROUND 640 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FREMONT COUNTY LIBRARY...LANDER GOLF COURSE...DICKINSON CREEK CAMPGROUND...WYOMING INDIAN JUNIOR AND SENIOR HIGH SCHOOL...WYOMING INDIAN MIDDLE SCHOOL...SOUTH ELEMENTARY SCHOOL...LANDER HUNT FIELD...LANDER REGIONAL HOSPITAL...BULL LAKE LODGE AND WEST ELEMENTARY SCHOOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY INCREASE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4325 10902 4319 10861 4277 10870 4286 10922 TIME...MOT...LOC 2356Z 016DEG 22KT 4314 10876 BAKER
Special weather statement, May 8, 6:18 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
618 PM MDT SUN MAY 8 2016
WYZ001-012-090115-
YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS-
618 PM MDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TETON COUNTY UNTIL
715 PM MDT...
AT 618 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MYSTIC FALLS TO
ASHTON...AND MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MYSTIC FALLS AROUND 650 PM MDT.
FAIRY FALLS AROUND 655 PM MDT.
OLD FAITHFUL AND GOOSE LAKE AROUND 700 PM MDT.
KEPLER CASCADES AROUND 705 PM MDT.
LOWER BASIN LAKE AROUND 710 PM MDT.
FOUNTAIN PAINT POT...SCAUP LAKE AND CRAIG PASS AROUND 715 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PHANTUM CAMPSITE...
OLD FAITHFUL NORTHWESTERN CORPORATION POWER PLANT AND CAVE FALLS
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4456 11105 4461 11100 4453 11047 4396 11094
4397 11105
TIME...MOT...LOC 0018Z 257DEG 8KT 4450 11099 4407 11145
BRAUNSpecial weather statement, May 8, 7:24 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 724 PM MDT SUN MAY 8 2016 WYZ001-012-013-023>025-027-090230- YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS- JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES- UPPER GREEN RIVER BASIN FOOTHILLS-SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL... JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE... PINEDALE...KEMMERER...COKEVILLE 724 PM MDT SUN MAY 8 2016 THROUGH 830 PM...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND MOVE TO THE SOUTH AT AROUND 20 MPH ACROSS THE MOUNTAINS AND VALLEYS OF WESTERN WYOMING. THE MAIN HAZARDS WILL BE MODERATE TO BRIEF HEAVY RAINFALL...SMALL HAIL... AND A OCCASIONAL LIGHTNING STRIKES.
Special weather statement, May 8, 7:39 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 739 PM MDT SUN MAY 8 2016 WYZ001-012-013-023>025-027-090300- YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS- JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES- UPPER GREEN RIVER BASIN FOOTHILLS-SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL... JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE... PINEDALE...KEMMERER...COKEVILLE 739 PM MDT SUN MAY 8 2016 THROUGH 900 PM...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND MOVE TO THE SOUTH AT AROUND 20 MPH ACROSS THE MOUNTAINS AND VALLEYS OF WESTERN WYOMING. THE MAIN HAZARDS WILL BE MODERATE TO BRIEF HEAVY RAINFALL...SMALL HAIL... AND A OCCASIONAL LIGHTNING STRIKES. AREAS WHERE HEAVY RAINFALL IS OCCURRING MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
Special weather statement, May 8, 7:53 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 753 PM MDT SUN MAY 8 2016 WYZ001-012-013-090245- YELLOWSTONE NATIONAL PARK-JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- 753 PM MDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY UNTIL 845 PM MDT... AT 751 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GIBSON MEADOWS TO NEAR RENDEZVOUS PEAK...AND MOVING SOUTH SOUTHEAST AT 5 TO 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... PHELPS LAKE AROUND 810 PM MDT. RENDEZVOUS PEAK AROUND 815 PM MDT. JACKSON...WILSON...TETON VILLAGE...GROS VENTRE JUNCTION AND TETON PASS AROUND 845 PM MDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TETON CAMPGROUND...CITY OF JACKSON...JACKSON SAINT JOHNS HOSPITAL...COAL CREEK CAMPGROUND...GRAND TARGHEE RESORT...TETON MOUNTAIN LODGE...AND JACKSON TETON YOUTH AND FAMILY SERVICES VAN VECK HOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4412 11072 4330 11073 4353 11103 4430 11097 TIME...MOT...LOC 0151Z 326DEG 5KT 4418 11092 4362 11091 BRAUN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:03 PM MDT | Areal Flood Advisory | RIW | Lincoln, Sublette | 6 hr |
| May 8, 6:18 PM MDT | Special Weather Statement | RIW | Teton | 57 min |
| May 8, 8:16 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 18 min |
| May 8, 8:41 PM MDT | Flash Flood Warning | RIW | Lincoln, Teton | 3 hr |
| May 8, 9:00 PM MDT | Special Weather Statement | RIW | Lincoln | 45 min |
| May 9, 4:09 PM MDT | Special Weather Statement | RIW | Hot Springs | 51 min |
| May 9, 4:23 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 37 min |
| May 9, 4:36 PM MDT | Tornado Warning | RIW | Washakie | 39 min |
| May 9, 5:10 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| May 9, 5:16 PM MDT | Special Weather Statement | RIW | Washakie | 29 min |
| May 9, 5:23 PM MDT | Special Weather Statement | RIW | Big Horn | 52 min |
| May 9, 5:39 PM MDT | Special Weather Statement | RIW | Natrona | 51 min |
| May 9, 5:56 PM MDT | Special Weather Statement | RIW | Hot Springs | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.